Re: ANDROGEL & SHRINKING TESTICLES/PENIS
Your testicles are shrinking because of the testosterone replacement. It has completely shut down what little activity your balls were producing. Your penis may seem smaller, possibly due to a hormonal imbalance, whereby, free testosterone is not available to maintain its size and function.
Exogenous test replacement inhibits the hypo pituitary gonadal axis. All body builders know this from steriod use!! Unfortunatly, just taking testosterone doesnt always fix the probelm for guys with low test. I have had the same problem with long term test use. It seemed to work well in the beggining, but then sexual dysfunction after 12 months. Exogenous testosterone, can aromatize after time, creating an unatural balance of testosterone and estrogen in the body. This could possibly give the symptoms you are experiencing. Also the fact that your balls have shrunk means that reproductive function has stopped, which even though in the begginning you had low levels of natural test.. you still had some testicular function... something i think that may be necassary for most guys to have a libido and reasonable sexual function.
If you want to stay on test replacement therapy, perhaps you need to to find out if you have too much estrogen building up in your system, ie, you may need to take an anti aromatase medication, like Arimidex, and then maybe consider taking something to keep your balls working to some degree at the same time....HCG, can do this... however this can definetly lead to excess estrogen, so be careful!! Hcg needs to be cycled or taken in low doses regularly, to prevent desensitizing the leydig cells in the testes. Unfortunatly it is cumbersome to administer. Our hormone system is so complex, the human body has a ratio or natuaral balance of hormones, so i think just replacing one hormone isnt always the answer.
You could always try and go natural again...(Only if you feel your natural levels could have been improved upon before therapy, an avenue you may not have tried)perhaps the best way , especially at your age. A total level of around 350-400 can be quite enough for normal function...the free test levels are what is more important. Maybe your testes can be stimulated back into action and your endogenous testosterone levels(natural) improved upon by diet, exercise(weight training) and maybe some natural supplements..one of wich is called tribestan... look it up on the web, as i dont think im allowed to give you the address on here?, i have tried tribulus supplements, and have had some success with restoring my natural function....even while i was on testosterone, i tried tribulus and it brought my ejaculate levels back to an almost normal level,... another drawback of test therapy seemed to be a greatly reduced semen volume (ie,the result of halting your reproductive functions). I think this brand, tribestan is probably one of the better ones, with a very high extract content, otherwise the supplement is useless. But remember it could take a long time for your testicles to return to optimum fuction after steriod replacement, If ever.... The use of the medications Hcg and then clomid can help in this regard, Hcg will return atrophied testes back into action, and should be used after a long term therepy on testosterones, begin a 2 week cycle during the last phase of testosterone replacement, then use clomid for 3 weeks when your exogeonous testosterone replacement has terminated. You must stop the hcg before the use of clomid, otherwise it will inhibit the recovery process further.... talk to a doctor who is experienced in this area...one perhaps who has had experience dealing with guys who take steriods and want to get back to normal function.
But it may of course be the case that you cannot produce testosterone naturally at a level which will make you feel ok, this can happen for many reasons, of which should have been basicly identified by your doctor in the begginng and explained to you in detail, so you could make a choice as to what you would like to do with YOUR body!!!. I definetly think you need to see another specailist than the one you have mentioned, after such a ridiculous comment, how can you use it when its not working???....I am sure you would be making great use of it, like all males do... if it was functioning ok!! Perhaps an endocrinologist would be better, than a urologist. However you doctor should have ordered thorough blood tests, of all your hormones before therapy was started, and whilst you were recieving the therapy to monitor such things as estrogen, DHEAS, Cortisol, SHBG, prolactin etc.
Last edited by Matt muscle; 05-27-2004 at 05:45 PM.